MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON ENDOPATH; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON ENDOPATH; STAPLE, IMPLANTABLE
Catalog Number GST45W
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure, it was observed that some staples were malformed with irregular shape (with straight leg) after firing.Changed to a new one to complete procedure and used suture to oversew.There was no patient consequence nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/9/2026 d4: batch # attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: a manufacturing record evaluation was performed for the finished gst45w, with lot/batch number 385c12, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/15/2026.Corrected data: e1: initial reporter facility name.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/23/2026.D4: batch #334c57.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the gst45w reload was returned fully fired with the reload pan bent and partially dislodged from the left proximal side.No functional test was performed due the condition of the reload.It is also possible that handling by the customer could dislodge the pan.Dislodgement as a result of the removal of the reload from the device is the most likely scenario.The event described could not be confirmed as the reload was received fully fired and no malformed staples were observed.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 334c57, and no non-conformances related to the reported complaint condition were identified.

Brand Name
ECHELON ENDOPATH
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
3035526892
MDR Report Key24835401
Report Number3005075853-2026-02712
Device Sequence Number18447217
Product Code GDW
UDI-Device Identifier10705036014928
UDI-Public(01)10705036014928(17)260331(10)385C12
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K163454
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue NumberGST45W
Device Lot Number385C12
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2026
Supplement Date Received by Manufacturer04/10/2026
04/20/2026
Initial Report FDA Received Date04/09/2026
Supplement Report FDA Received Date04/15/2026
04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown